Learn how to use Mayo Clinic Connect
Request an Appointment
Just wonder why Provigil couldn’t be prescribed to use “on occasion” for bouts of extreme fatigue associated with UCTD. There is such a stigma attached to usage.
@carolhastings It must be awful to have extreme fatigue even on an occasional basis. Are you now using Provigil? What has your doctor said about using it occasionally? Some medications, like antidepressants, need almost 2 weeks before you feel effects, and you sure don’t want to wait 2 weeks! Have you found any other things you can do to reduce the fatigue?
I exercise daily; walk daily; line dance. at a senior center 2-3 times/week unless I'm hit with a bout of fatigue. I am not depressed. I cannot take antidepressants. While still working, my primary gave me a Ritalin generic (5 mg.) which I only used "on occasion" for my ADHD, but saidg he wouldn't give it to me after I retired. I only took the pills "on occasion." I can literally have an espresso (or two or three) and go right to sleep. The Ritalin generic simply helped me get through my last years of teaching (again, I only took the pills "on occasion;" never wanted to become "dependent"). I realize the stigma due to the a abuse of this controlled substance, but despite my daily exercise routines (done religiously), line dancing, gardening, dog walking and the usual, day-to-day "to-do's," when fatigue hits me I can sleep 12 hours and still get up tired.
Jump to this post
@carolhastings Hello! I’m hoping that everything is going ok for you. You certainly sound busy with walking and line dancing! Have you found anything to counter the fatigue? Have you needed to change doctors? I’d love to know!
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In